Alert archive / Hawaii / Wind Advisories in 2008
Wind Advisory 15, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Aug 6, 2008, 10:53 AM HST for Kalawao County, Hawaii. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Aug 6, 2008, 10:53 AM HST (20:53 UTC)
- Expired
- Aug 6, 2008, 8:28 PM HST
- In force
- 10 hr
- Issued by
- NWS Honolulu, HI
County Kalawao County, HI
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 8.9 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 325 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 725 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 062053 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1053 AM HST WED AUG 6 2008 ...WIND ADVISORY THROUGH TONIGHT FOR HALEAKALA SUMMIT... .STRONG HIGH PRESSURE NORTH OF THE ISLANDS IS CREATING WINDY CONDITIONS OVER THE HALEAKALA SUMMIT. SOME EASING OF THE WIND IS EXPECTED ON THURSDAY. HIZ022-071000- /O.NEW.PHFO.WI.Y.0015.080806T2053Z-080807T1400Z/ HALEAKALA SUMMIT- 1053 AM HST WED AUG 6 2008 ...WIND ADVISORY IN EFFECT UNTIL 4 AM HST THURSDAY... EAST TO SOUTHEAST WINDS OVER THE SUMMIT AND UPPER ELEVATIONS OF HALEAKALA WILL BE 30 TO 40 MPH...WITH HIGHER GUSTS. A WIND ADVISORY MEANS THAT SUMMIT WINDS OF 30 TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ BIRCHARD
2 follow-up statements
000 WWHW70 PHFO 070129 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 329 PM HST WED AUG 6 2008 ...WIND ADVISORY THROUGH EARLY THURSDAY FOR HALEAKALA SUMMIT... .STRONG HIGH PRESSURE NORTH OF THE ISLANDS IS CREATING WINDY CONDITIONS OVER THE HALEAKALA SUMMIT. SOME EASING OF THE WIND IS EXPECTED EARLY ON THURSDAY. HIZ022-071400- /O.CON.PHFO.WI.Y.0015.000000T0000Z-080807T1400Z/ HALEAKALA SUMMIT- 329 PM HST WED AUG 6 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM HST THURSDAY... EAST TO SOUTHEAST WINDS OVER THE SUMMIT AND UPPER SLOPES OF HALEAKALA WILL BE 25 TO 35 MPH TONIGHT...WITH HIGHER GUSTS. A WIND ADVISORY MEANS THAT SUMMIT WINDS OF 30 TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ BIRCHARD
000 WWHW70 PHFO 070628 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 828 PM HST WED AUG 6 2008 ...WIND ADVISORY FOR HALEAKALA SUMMIT CANCELLED... HIZ022-070730- /O.CAN.PHFO.WI.Y.0015.000000T0000Z-080807T1400Z/ HALEAKALA SUMMIT- 828 PM HST WED AUG 6 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED BELOW THE 30 MPH ADVISORY LEVEL. $$ WROE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Aug 6, 10:00 AM HST, 53 minutes earlier.
Area forecast discussion, Aug 6, 10:00 AM HST, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 1000 AM HST WED AUG 6 2008 .SYNOPSIS... HIGH PRESSURE BUILDING FAR NORTH OF THE ISLANDS WILL BRING BREEZY TRADE WINDS INTO THE WEEKEND...WITH WINDS EASING SLIGHTLY THEREAFTER. PASSING WINDWARD SHOWERS CARRIED BY THE WINDS WILL BE BRIEF AND LIGHT...FAVORING NIGHTS AND MORNINGS. && .DISCUSSION... HIGH CLOUDS STREAMING OVER THE ISLANDS FROM THE SOUTHWEST ARE IN THE SLOW PROCESS OF CLEARING...AS A PERSISTENT UPPER LOW AND TROUGH NORTHWEST PULLS OUT TO THE NORTHWEST. A NORTHEAST TO SOUTHWEST ORIENTED UPPER RIDGE NEAR THE BIG ISLAND WILL MOVE OVER THE ISLANDS OVER THE NEXT COUPLE OF DAYS...ENDING THE HIGH CLOUD COVER...AND INCREASING THE STABILITY OF AN ALREADY STABLE ISLAND ATMOSPHERE. MEANWHILE...SURFACE HIGH PRESSURE FAR NORTH-NORTHEAST WILL BE NEARLY STATIONARY THROUGH FRIDAY...WITH A CENTRAL PRESSURE NEAR 1030 MB. THE HIGH WILL DRIVE A FRESH TRADE WIND FLOW OVER THE ISLANDS... WITH PEAK TRADE WIND SPEEDS EXPECTED AROUND FRIDAY. THE HIGH TO THE NORTHEAST WILL WEAKEN THIS WEEKEND...RESULTING IN A WEAKENING OF THE TRADE FLOW. A NEW HIGH WILL BUILD NORTH OF THE ISLANDS EARLY NEXT WEEK HOWEVER...MAINTAINING AT LEAST MODERATE TRADE WINDS THROUGH THE PERIOD. DESPITE OVERALL HIGH ATMOSPHERIC STABILITY...CUMULUS DEVELOPING WITHIN THE RELATIVELY SHALLOW MIXED LAYER /ABOUT 6-8 KFT/ WILL STILL BE DEEP ENOUGH TO CREATE A FEW SHOWERS...THAT WILL FALL PRIMARILY OVER WINDWARD AREAS. THIS MORNING/S SATELLITE PICTURES SHOW A LITTLE MORE IN THE WAY OF SHOWERY CUMULUS UPWIND OF THE ISLANDS THAN YESTERDAY...SO RAIN CHANCES TONIGHT WILL BE A LITTLE HIGHER THAN LAST NIGHT...BUT TOTAL RAINFALL STILL LIGHT. A COMPACT TROPICAL DISTURBANCE LOCATED ABOUT 900 MILES SOUTHEAST OF SOUTH POINT CONTINUES TO TRACK WEST...AND WHILE SHOWING SOME SIGNS OF ORGANIZATION...HAS NOT DEVELOPED OVER THE PAST 24 HOURS. GLOBAL MODELS CONTINUE TO INDICATE LITTLE DEVELOPMENT OF THIS SYSTEM. EVEN IF IT WERE TO DEVELOP FURTHER...THE DEEP LAYER EASTERLIES IN WHICH IT IS EMBEDDED WILL ENSURE A STEADY TRACK TOWARD THE WEST...WELL SOUTH OF THE ISLANDS. && .MARINE... A SMALL CRAFT ADVISORY CONTINUES FOR THE USUAL WIND PRONE MARINE ZONES THROUGH SATURDAY...AND ADDITIONAL ZONES MAY NEED TO BE ADDED AS WINDS ARE EXPECTED TO INCREASE INCREMENTALLY. THE INCREASED WIND MAY ALSO BRING NEAR ADVISORY LEVEL SURF ALONG EAST-FACING SHORES... MOST LIKELY FRIDAY AND SATURDAY. OTHERWISE NO SIGNIFICANT SWELLS ARE EXPECTED. && .FIRE WEATHER... THE DRIER AND WINDY WEATHER IS FAVORABLE FOR CRITICAL FIRE WEATHER CONDITIONS TO DEVELOP...AND THE RED FLAG WARNING FOR THE LEEWARD AND CENTRAL PORTIONS OF THE ISLANDS REMAINS IN EFFECT TODAY. RELATIVELY DRY AND WINDY WEATHER WILL CONTINUE THROUGH THE NEXT COUPLE OF DAYS...AND DEPENDING SOMEWHAT ON HOW THINGS EVOLVE TODAY...THIS WARNING MAY NEED TO BE EXTENDED. && .HFO WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY UNTIL 6 PM HST SATURDAY FOR MAALAEA BAY- ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-KAIWI CHANNEL-PAILOLO CHANNEL. RED FLAG WARNING TODAY FOR LEEWARD AND CENTRAL PORTIONS OF ALL ISLANDS. && BIRCHARD
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 3:12 PM HST | Fire Weather Watch | HFO | 13 hr | |
| Aug 6, 4:03 AM HST | Red Flag Warning | HFO | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.